Maryland, 2020

Damaging Winds in Maryland, November 15, 2020

November 15, 2020 · NWS LWX · 47 events in 13 counties and zones

A strong cold front spawned a line of low-topped showers and thunderstorms that produced wind gusts of up to 70 MPH and numerous instances of downed trees.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$121,000
Crop damage
None recorded
Events
47

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A strong cold front spawned a line of low-topped showers and thunderstorms that produced wind gusts of up to 70 MPH and numerous instances of downed trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Nov 15, 3:21 PM EST, 44 minutes earlier.

Area forecast discussion, Nov 15, 3:21 PM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
321 PM EST Sun Nov 15 2020

.SYNOPSIS...
A strong cold front will sweep across the area late this
afternoon and evening bringing strong gusty showers along with a
few isolated thunderstorms. A cooling trend through the first
half of the week. High pressure will build over the region
during the middle portion of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
A potent shortwave currently moving through southern Michigan is
driving a narrow but intense line of showers and embedded
thunderstorms through the Ohio River Valley. As of 230 PM, this
convection is moving through far western Pennsylvania while
tracking eastward at around 40 to 45 mph. VAD wind profiler data
depicts quite a stout wind field just above the surface which
has routinely been mixed down within shower downdrafts. This is
the general expectation as the upstream activity translates into
the region this afternoon and evening.

Mid-afternoon GOES-16 visible satellite imagery shows much of
the Mid-Atlantic under extensive cloud cover with some patches
of clearing along I-81. The limiting factor in this
thermodynamic setup has been instability with the SPC RAP
objective analysis depicting MLCAPE values around 100 J/kg or
so. Given extreme low-level wind shear in the lowest 5,000 feet,
the lack of buoyancy should thwart any threat for rotating
storms. The primary threat with these approaching showers is
damaging winds given the strong wind field looming above the
surface. Current high-resolution guidance brings the frontal
zone/gusty showers through the I-95 corridor between 4-7 PM
before exiting to the Eastern Shore by the mid/late evening. The
Storm Prediction Center paints areas along, and east of I-95 in
a Slight Risk for severe wind gusts. The interesting aspect of
this system is how shallow the convection is which will support
little to no lightning production.

Gusty post-frontal westerly winds will be the norm through the
overnight hours, particularly in the higher elevations. Expected
925-mb winds remain around 40 knots for much of the night which
supports the Wind Advisory being in place through 7 AM Monday.
This is for areas along the Allegheny Front and Blue Ridge
Mountains, particularly for areas 2,500 feet above. Overnight
lows will bottom out in the upper 30s to low 40s east of the
Blue Ridge, closer to the freezing mark at high elevations.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
The synoptic flow turns more zonal on Monday with westerly winds
continuing to be breezy at times. Compared to this afternoon and
evening, winds will be a bit more tame with gusts around 20 mph
at lower elevations. While cool/dry advection lowers
temperatures on Monday, some of this will be negated by
increased westerly downslope flow. Highs should reach the
mid/upper 50s in most spots with 40s across the mountains. These
numbers are fairly seasonal for mid-November. On Tuesday
morning, the next impulse within the longwave trough approaches
the Central Appalachians. Moisture will be somewhat sparse with
this system which negates some effectiveness of the westerly
upslope snows. A couple inches of snow is possible across
upslope/western portions of Garrett, Grant, and Pendleton
counties. Much colder temperatures materalize overnight with
near freezing lows around the metro pubs with upper 20s in the
suburbs. Continued breezes in the mountains will lower wind
chills into the upper single digits to teens.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A quiet stretch of weather can be expected throughout much of
the extended period as high pressure remains in control of the
region. Upper level ridging over the Midwest will continue to
migrate eastward on Wednesday as strong surface high pressure
persists over the area. Temperatures Wednesday will still remain
on the cool side as NW flow aloft keeps a more polar airmass in
place. Wednesday is expected to be the coldest day of the week,
with morning lows in the mid 20s to low 30s and daytime highs
in the upper 30s along the higher terrain and mid 40s for the
metros.

Beginning Thursday, high pressure will slowly migrate offshore as
upper level ridging ensues over the southeastern US. This will
induce a warming trend over the CWA through the weekend as dry
weather continues.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR conditions across area terminals continue but with breezy
southerly winds. A cold front from the west will bring a brief
period of gusty showers with wind gusts possibly up to 40-45
knots. This is accompanied by a sharp wind shift from southerly
to westerly which moves from west to east. Cannot rule out a few
isolated thunderstorms which would cause a brief period of
erratic winds. By the mid-evening, showers will come to an end
with breezy westerly winds in the wake. Overall VFR conditions
prevail today except for the short period of reduced
visibilities and ceilings from gusty showers.

Westerly winds remain breezy at times on Monday before turning
a bit to the west-northwesterly direction on Tuesday. Conditions
do remain dry early next week.

VFR conditions are expected on both Wednesday and Thursday.
Gusty northwesterly winds Wednesday morning should gradually
weaken Wednesday afternoon into Wednesday night as high pressure
builds in from the west.

&&

.MARINE...
Gale Warnings are currently in effect across all waters through 9
PM this evening. 30 to 35 knot wind gusts will be commonplace
both ahead of the cold front, as well as it moves through. There
is the potential for Special Marine Warnings as well if
convection is expected to produce 50 knot plus winds. From the
late evening into the overnight hours, Small Craft Advisories
are in place given the continued gusty westerly winds.

Future Small Craft Advisories are likely on Monday given
residual westerly wind fields. A return of breezy west-
northwesterly winds are expected on Tuesday as the next
shortwave moves through. Will have to monitor for potential
gales on Tuesday.

Small Craft Advisory level winds are expected in northwesterly flow
on Wednesday. However winds are expected to weaken by Wednesday
night into Thursday as high pressure builds over the waters.

&&

.TIDES/COASTAL FLOODING...
Strong southerly flow ahead of the approaching cold front has helped
pile water up into the tidal waters. Thus, expect fairly widespread
minor flooding for the afternoon/evening cycle. Northwest
winds behind the cold front should drop anomalies by the next cycle
early Monday. Blowout tides could occur later this week with a
continuing northwesterly flow for several days.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Coastal Flood Advisory until 10 PM EST this evening for DCZ001.
MD...Wind Advisory until 7 AM EST Monday for MDZ001-501.
     Wind Advisory until 9 PM EST this evening for MDZ003-004-502.
     Coastal Flood Advisory until 9 PM EST this evening for MDZ014.
     Coastal Flood Advisory from 9 PM this evening to midnight EST
     tonight for MDZ008.
     Coastal Flood Advisory from 8 PM this evening to midnight EST
     tonight for MDZ508.
     Coastal Flood Advisory until 11 PM EST this evening for MDZ011.
VA...Wind Advisory until 7 AM EST Monday for VAZ025-026-503-504-507-
     508.
     Wind Advisory until 9 PM EST this evening for VAZ027>031.
WV...Wind Advisory until 7 AM EST Monday for WVZ501-503-505-506.
     Wind Advisory until 9 PM EST this evening for WVZ050>053-055-
     502-504.
MARINE...Small Craft Advisory until 3 PM EST this afternoon for
     ANZ530>543.
     Small Craft Advisory from 9 PM this evening to 6 AM EST Monday
     for ANZ530>543.
     Gale Warning until 9 PM EST this evening for ANZ530>543.

&&

SYNOPSIS...BRO
NEAR TERM...BRO
SHORT TERM...BRO
LONG TERM...MSS
AVIATION...MSS/BRO
MARINE...MSS/BRO
TIDES/COASTAL FLOODING...RCM
Hazardous weather outlook, Nov 15, 3:04 PM EST, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
304 PM EST Sun Nov 15 2020

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-508-VAZ052>057-
162015-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
304 PM EST Sun Nov 15 2020

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...This Afternoon and Tonight

A Gale Warning is in effect for the Tidal Potomac from 3 PM to 9
PM EST this evening. A Gale Warning is also in effect for the
Chesapeake Bay waters from 4 PM to 9 PM EST this evening.

A Coastal Flood Warning is in effect for the bay shore in Anne
Arundel and Baltimore counties for this evening.

Showers late this afternoon and early evening may produce
sporadic instances of damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-003>006-501>507-VAZ025>031-036>040-050-051-501>508-
WVZ050>053-055-501>506-162015-
Garrett-Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
304 PM EST Sun Nov 15 2020

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland.

.DAY ONE...This Afternoon and Tonight

A Wind Advisory is in effect for the Allegheny and Blue Ridge
mountains of western Virginia, western Maryland and eastern West
Virginia through this evening. Winds may gust up to 50 mph.

Showers this afternoon and early evening may produce sporadic
instances of damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The Pittsburgh radar (KPBZ), 120 km away, was scanning. The volume nearest the first event began at 21:05 UTC.

Open the radar archive at this moment

Event by event

47 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Garrett

When
November 15, 4:05 PM EST
Where
Garrett County, 2.56 mi ENE of Mineral Spg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.709, -79.303

A tree blew down on Pigs Ear Road.

Thunderstorm Wind, Garrett

When
November 15, 4:08 PM EST
Where
Garrett County, 1.07 mi ESE of Grantsville
Measured
60 kt (69 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
39.695, -79.151

Multiple trees were blown down along US-40 Alternate National Pike in the Grantsville area.

Thunderstorm Wind, Garrett

When
November 15, 4:10 PM EST
Where
Garrett County, 0.69 mi N of Keysers Ridge
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
39.690, -79.250

A 56-knot (65 MPH) wind gust was measured by a mesonet on I-68 at US-219.

Thunderstorm Wind, Garrett

When
November 15, 4:12 PM EST
Where
Garrett County, 0.8 mi NE of Oakland
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.427, -79.408

A tree blew down on Oakland Sang Run Road.

Thunderstorm Wind, Garrett

When
November 15, 4:14 PM EST
Where
Garrett County, 1.25 mi ENE of Casselman
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
39.675, -79.158

A 59-knot (68 MPH) wind gust was measured by a mesonet in Grantsville.

Thunderstorm Wind, Allegany

When
November 15, 5:00 PM EST
Where
Allegany County, 0.34 mi ENE of Cumberland
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
39.651, -78.764

There were nearly two dozen reports of trees blown down through Allegany County.

Thunderstorm Wind, Allegany

When
November 15, 5:05 PM EST
Where
Allegany County, 1.55 mi ESE of Oldtown
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
39.542, -78.593

A wind gust of 51 knots (59 MPH) was measured by a mesonet near Oldtown.

Thunderstorm Wind, Washington

When
November 15, 5:20 PM EST
Where
Washington County, 0.87 mi SSE of Ft Ritchie
Measured
55 kt (63 mph) estimated gust
Property damage
$12,000
Reported by
911 Call Center
Coordinates
39.709, -77.493

There were several reports of trees blown down in Cascade and Smithsburg.

Thunderstorm Wind, Frederick

When
November 15, 5:45 PM EST
Where
Frederick County, 0.39 mi ENE of Thurmont
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.622, -77.413

There were multiple reports of trees down in the Thurmont area.

Thunderstorm Wind, Frederick

When
November 15, 5:45 PM EST
Where
Frederick County, 0.4 mi NE of Emmitsburg
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.704, -77.325

There were multiple reports of trees blown down in the Emmitsburg area.

Thunderstorm Wind, Washington

When
November 15, 5:51 PM EST
Where
Washington County, 0.25 mi W of Weverton
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
39.331, -77.685

There were several reports of trees blown down just west of Knoxville.

Thunderstorm Wind, Carroll

When
November 15, 6:03 PM EST
Where
Carroll County, 2.64 mi N of Pipe Creek Mill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.708, -77.096

A tree blew down on Black School House Road.

Thunderstorm Wind, Carroll

When
November 15, 6:07 PM EST
Where
Carroll County, 1.5 mi ENE of Middleburg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.612, -77.196

A tree blew down on Hapes Mill Road.

Thunderstorm Wind, Carroll

When
November 15, 6:11 PM EST
Where
Carroll County, 1.75 mi WNW of Deep Run
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.694, -77.008

A tree blew down on Old Hanover Road.

Thunderstorm Wind, Carroll

When
November 15, 6:20 PM EST
Where
Carroll County, 0.81 mi WNW of Bachmans Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.672, -76.965

A tree blew down on Bixler Church Road. A tree blew down on East Deep Run Road.

Thunderstorm Wind, Montgomery

When
November 15, 6:37 PM EST
Where
Montgomery County, 1.33 mi ESE of Clarksburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.220, -77.259

A tree blew down onto wires on Clarksburg Road.

Thunderstorm Wind, Howard

When
November 15, 6:45 PM EST
Where
Howard County, 0.05 mi NE of Cooksville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.321, -77.019

A tree blew down at the intersection of MD-97 and MD-144.

Thunderstorm Wind, Montgomery

When
November 15, 6:46 PM EST
Where
Montgomery County, 1.31 mi S of Middlebrook
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.161, -77.250

A tree blew down on Winding Creek Place.

Thunderstorm Wind, Howard

When
November 15, 6:47 PM EST
Where
Howard County, 0.85 mi ENE of Glenwood
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.287, -77.017

A tree blew down on Hobbs Road. A tree blew down on Frederick Road.

Thunderstorm Wind, Howard

When
November 15, 6:47 PM EST
Where
Howard County, 1.95 mi SW of Knollwood
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.254, -77.060

A tree blew down on Howard Chapel Road at Jennings Chapel Road.

Thunderstorm Wind, Montgomery

When
November 15, 6:51 PM EST
Where
Montgomery County, 1.43 mi WNW of Rockville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.086, -77.175

A tree blew down onto the ramp from MD-28 to I-270.

Thunderstorm Wind, Baltimore

When
November 15, 6:51 PM EST
Where
Baltimore County, 1.19 mi NE of Hereford
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
39.590, -76.651

A tree blew down on MD-138 at Big Falls Road. A tree blew down on MD-482 at Sisters Church Road.

Thunderstorm Wind, Howard

When
November 15, 6:55 PM EST
Where
Howard County, 1.32 mi NW of Dayton
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
39.243, -76.998

A wind gust of 57 knots (66 MPH) was measured by a mesonet in Dayton.

Thunderstorm Wind, Montgomery

When
November 15, 6:56 PM EST
Where
Montgomery County, 1.01 mi NNE of Brinklow
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.184, -77.015

A tree blew down on Pine Bark Court.

Thunderstorm Wind, Howard

When
November 15, 6:56 PM EST
Where
Howard County, 1.54 mi E of Mayfield
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.296, -76.902

A tree blew down at the intersection of US-40 and Marriottsville Road.

Thunderstorm Wind, Howard

When
November 15, 6:58 PM EST
Where
Howard County, 0.66 mi SSE of Highland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.171, -76.966

A tree blew down on Clarksville Pike at Hall Shop Road. A tree blew down on Manorstone Lane.

Thunderstorm Wind, Montgomery

When
November 15, 6:58 PM EST
Where
Montgomery County, 1.27 mi NNE of Twin Brook
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.088, -77.094

A tree blew down onto wires on Brad Drive.

Thunderstorm Wind, Howard

When
November 15, 7:00 PM EST
Where
Howard County, 0.75 mi S of East Lioak
Measured
55 kt (63 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
39.219, -76.880

A tree blew down on Harpers Farm Road at Twin Rivers Road. A tree blew down on Little Patuxent Parkway near Governor Warfield Parkway. A tree blew down on Clarksville Pike. A tree blew down on Summer Day Lane.

Thunderstorm Wind, Howard

When
November 15, 7:04 PM EST
Where
Howard County, 0.74 mi NNE of Scaggsville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.159, -76.893

A tree blew down on Pricemanor Way at Johns Hopkins Road.

Thunderstorm Wind, Baltimore City (C)

When
November 15, 7:05 PM EST
Where
Baltimore City (C) County, 0.99 mi N of Woodberry
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
39.364, -76.673

A tree blew down on Pimlico Road at Greenspring Avenue. A tree blew down on Bonner Road. A tree blew down on Taney Road. A tree blew down on Carlisle Avenue.

Thunderstorm Wind, Harford

When
November 15, 7:05 PM EST
Where
Harford County, 1.8 mi NNW of Cooperstown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.604, -76.442

A tree blew down on West Jarrettsville Road at Old Federal Hill Road.

Thunderstorm Wind, Baltimore

When
November 15, 7:05 PM EST
Where
Baltimore County, 1.11 mi SSW of Ruxton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
39.386, -76.659

A tree blew down on MD-25 at Old Pimlico Road.

Thunderstorm Wind, Montgomery

When
November 15, 7:07 PM EST
Where
Montgomery County, 1.71 mi SSE of Good Hope
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.056, -76.971

Large tree limbs blew down on US-29 at Industrial Parkway. A tree blew down on US-29 south of Tech Road.

Thunderstorm Wind, Baltimore City (C)

When
November 15, 7:07 PM EST
Where
Baltimore City (C) County, 0.63 mi SSE of Roland Park
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.361, -76.646

Trees blew down near the intersection of Falls Road and Northern Parkway. A tree blew down on Falls Road at Cold Spring Lane.

Thunderstorm Wind, Baltimore City (C)

When
November 15, 7:09 PM EST
Where
Baltimore City (C) County, 1.26 mi S of Walbrook
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.302, -76.674

Trees blew down along Hilton Parkway. Trees blew down along Edmondson Avenue. A tree blew down on Paddington Road. A tree blew down on Perring Parkway at Northern Parkway.

Thunderstorm Wind, Harford

When
November 15, 7:09 PM EST
Where
Harford County, 0.86 mi S of Upper Xrds
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
39.538, -76.478

A tree blew down along Baldwin Mill Road. A tree blew down along Green Road. A tree blew down on East 36th Street.

Thunderstorm Wind, Harford

When
November 15, 7:09 PM EST
Where
Harford County, 1.56 mi NNW of Forest Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.600, -76.393

A tree blew down on Sharon Road at MD-24.

Thunderstorm Wind, Howard

When
November 15, 7:10 PM EST
Where
Howard County, 1.08 mi WSW of Waterloo
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.166, -76.799

A tree blew down on Mission Road at Pleasant Chase Road.

Thunderstorm Wind, Howard

When
November 15, 7:11 PM EST
Where
Howard County, 1.25 mi NNE of Dorsey
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.197, -76.742

A tree blew down on US-1 at Ducketts Lane.

Thunderstorm Wind, Baltimore City (C)

When
November 15, 7:11 PM EST
Where
Baltimore City (C) County, 0.55 mi WNW of Camden
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.283, -76.639

A tree blew down on Ramsey Street at Calhoun Street. A tree blew down on Monroe Street near MD-295.

Thunderstorm Wind, Harford

When
November 15, 7:18 PM EST
Where
Harford County, 1.49 mi NE of Vale
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.545, -76.380

A tree blew down along Red Pump Road.

Thunderstorm Wind, Harford

When
November 15, 7:18 PM EST
Where
Harford County, 0.74 mi N of Emmorton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
39.511, -76.320

A tree blew down on Paterson Mill Road. A tree blew down on Old Orchard Road. A tree blew down on Aldino Road.

Thunderstorm Wind, Cecil

When
November 15, 7:26 PM EST
Where
Cecil County, 1.58 mi WSW of Woodlawn
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
39.620, -76.097

A tree blew down on MD-276 at Burlin Road.

Thunderstorm Wind, Harford

When
November 15, 7:29 PM EST
Where
Harford County, 1.91 mi SE of Lapidum
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
39.582, -76.103

A wind gust of 55 knots (63 MPH) was measured by a mesonet on I-95 Millard E. Tydings Memorial Bridge.

Thunderstorm Wind, Cecil

When
November 15, 7:29 PM EST
Where
Cecil County, 0.64 mi E of Perry Pt
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
39.550, -76.058

A wind gust of 50 knots (58 MPH) was measured by a mesonet along US-40 near Hatem Bridge.

Thunderstorm Wind, Prince George'S

When
November 15, 7:50 PM EST
Where
Prince George'S County, 0.71 mi NNE of Landover
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Department of Highways
Coordinates
38.939, -76.914

Trees were blown down between Beltsville and Bladensburg, including one on MD-295 Baltimore-Washington Parkway near MD-410.

Thunderstorm Wind, Anne Arundel

When
November 15, 7:59 PM EST
Where
Anne Arundel County, 2.08 mi SW of Skidmore
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
39.001, -76.450

A wind gust of 50 knots (58 MPH) was measured by a mesonet near the Bay Bridge.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2020Every state in 2020This day in weather historyWarnings in Maryland, November 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 938466, 938468, 938469, 938470, 938471, 921180, 921181, 921182, 921240, 921241, 921183, 921184, 921185, 921186, 921187, 921189, 921190, 921191, 921192, 921193, 921194, 921195, 921196, 921197, 921199, 921200, 921201, 921203, 921204, 921205, 921206, 921207, 921208, 921209, 921210, 921211, 921212, 921214, 921215, 921216, and more.